MAUDE Adverse Event Report: ETHICON INC. PROCEED*SURG MESH/MULTI LYR; MESH, SURGICAL, POLYMERIC

ETHICON INC. PROCEED*SURG MESH/MULTI LYR; MESH, SURGICAL, POLYMERIC
Model Number PCDD1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Adhesion(s) (1695); Inflammation (1932); Pain (1994); Scar Tissue (2060)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
To date, the device has not been returned.If the product is returned for evaluation, any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Event or Problem Description
It was reported by an attorney that the patient underwent hernia repair surgery on (b)(6) 2010 and mesh was implanted.It was reported that the patient underwent removal surgery on (b)(6) 2012 during which the surgeon noted it did have adhesions to the small bowel were the mesh was densely adhered into the serosa of the small bowel in several places.The massive hernia defect was from the symphysis pubis to the screen and then from above the screen all the way above the umbilicus.12 different hernia defects in the abdominal wall and massive adhesions, intraabdominal adhesions as well as small bowel to peritoneum and small bowel to marlex screen.The screen did not appear to be a marlex screen, and had dense scar tissue where the screen was but with huge defects.Large amount of old mesh were removed and new mesh placed.It was reported that the patient experienced severe pain and inflammation.No additional information was provided.
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Additional Manufacturer Narrative
Date sent to the fda: 3/14/2022.A review of the batch manufacturing records was conducted and the batch met all finished goods release criteria.
 
Additional Manufacturer Narrative
Date sent to the fda: 7/13/2022.

Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-CORNELIA
655 ethicon circle
cornelia GA 30531
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key13447205
Report Number2210968-2022-00836
Device Sequence Number14811934
Product Code FTL
UDI-Device Identifier10705031047709
UDI-Public10705031047709
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K060713
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2012
Device Model NumberPCDD1
Device Catalogue NumberPCDD1
Device Lot NumberCBG103
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/31/2022
Supplement Date Received by Manufacturer03/13/2022
07/13/2022
Initial Report FDA Received Date02/03/2022
Supplement Report FDA Received Date03/15/2022
07/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/18/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale